MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP417H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: please confirm the number of procedures affected by this issue.4-5 * please confirm the number of needles that broke during each procedure.4-5 * how were the fragments retrieved? for example, another incision, or second surgery? removed during procedure * were there any unexpected outcomes or complications as a result of the prolonged surgery time? no * can you identify the lot number of the product that was used? tgmemx * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).¿if complaints have not been reported, please provide the following information for each single event/patient: event date, procedure name, procedure date.H3 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, twenty-seven unopened samples that pertain to product code vcp417h.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Events reported via: 2210968-2023-09841, 2210968-2023-09842, 2210968-2023-09843, 2210968-2023-09844.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.During the procedure, the sales rep reported that they have had multiple needles have broken off at the tip during various procedures (hemorrhoidectomy, colon resection) for dr.Lewis.They did not retain any of the affected, non-sterile suture used in the procedure.I am in possession of the remainder of the sterile box.There was a delay (opening new pack) and fragments were made.No patient harm reported.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/4/2024 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was received: i called 12/7 and reported an additional needle from the same lot breaking.I was able to retain the impacted suture and needle.I will need another box to ship it in for evaluation.The following additional information was requested: did the additional needle breakage occur during the reported procedure on (b)(6) 2023 or did this event occur during an additional procedure? if the event occurred during an additional procedure, please provide the procedure date and the type of procedure.Was the additional event previously reported? if yes, please provide the product complaint number.Additional information was requested, the following was obtained: ¿have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).¿if complaints have not been reported, please provide the following information for each single event/patient: procedure name procedure date was there any adverse patient outcome? do you have a complaint number for the 12/7 additional event with the needle from the same lot breaking? i am out until monday but i did reach out to get another shipper kit for a broken needle i received a few weeks back, which i reported.It is the same surgeon, procedure, suture lot.I am happy to provide more details next week and get this suture sent in for evaluation.Related reports: 2210968-2023-09840, 2210968-2023-09841, 2210968-2023-09842, 2210968-2023-09843, 2210968-2023-09844.

Brand Name
VCL+ UD 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18340741
Report Number2210968-2023-09840
Device Sequence Number20530044
Product Code GAM
UDI-Device Identifier10705031053038
UDI-Public10705031053038
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP417H
Device Lot NumberTGMEMX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown